Header menu link for other important links
X
FAMILY of SHAPE PRESERVING FRACTAL-LIKE BÉZIER CURVES
Published in World Scientific
2020
Volume: 28
   
Issue: 6
Abstract
Subdivision schemes generate self-similar curves and surfaces for which it has a familiar connection between fractal curves and surfaces generated by iterated function systems (IFS). Overveld [Comput.-Aided Des. 22(9) (1990) 591-597] proved that the subdivision matrices can be perturbated in such a way that it is possible to get fractal-like curves that are perturbated Bézier cubic curves. In this work, we extend the Overveld scheme to nth degree curves, and deduce the condition for curvature continuity and convex hull property. We find the conditions for positive preserving fractal-like Bézier curves in the proposed subdivision matrices. The resulting 2D/3D curves from these binary subdivision matrices resemble with fractal images. Finally, the dependence of the shape of these fractal-like curves on the elements of subdivision matrices is demonstrated with suitably chosen examples. © 2020 World Scientific Publishing Company.
About the journal
JournalFractals
PublisherWorld Scientific
ISSN0218348X
Open AccessNo